I realize I've been incommunicado for a little while now, and part of that is we've been really busy, even more than usual, and the other part is that I haven't been doing so hot.
I think everyone who visits here regularly knows that I'm bipolar and am on a cocktail of meds to keep me stable. Welp, one of those drugs recently caused a third, much more severe than the two prior, episode of tardive dyskinesia. You can read about it at the link there, but for me, it manifested via frequent involuntary kickings of my right leg (mostly, though occasionally the left one would wig out, too), and much more frustratingly, near-constant facial tics and contortions. I also kept blurting random things out that sounded fun to say, unconcontrollably, so I definitely agree with that link's assertion that TD can mimic Tourette's Syndrome.
I've been suffering from daily migraines and other severe headaches, too, but when this started, I was headache-free. It started in the evening and then picked up in severity over the next few hours. Having had minor incidents before (my tongue curled stiffly upward, making me talk funny), I had already talked to my psychopharmacologist about it, so I knew that Abilify was the most likely culprit. As it became worse, I called and left him a message at 2300, asking what I should do. I left another message at midnight, and then, in desperation, again at 0100. I also texted my therapist, who never got my message until I told her about in our session last night, so... whoops.
Anyway, it reached the point where I felt it was urgent enough to seek emergency care. I really didn't think it was an "emergency," per se, but more a matter of urgency. Knowing our nearby ED would be relatively slow, I figured I'd pay them yet another visit. (It's time they start giving us frequent flier miles. Seriously!)
The doc was great; I've had him before and liked him immensely both times. He admitted to not being an expert in anti-psychotic medications and decided to leave the decision to take me off my Abilify to Dr. P., with which I agreed. Dr. G, of the ER, wanted to sedate me with Ativan, but I refused. I've been out of commission enough with the migraines, so that we've lost a bit of school time and won't test until June now, rather than this month, so the last thing I needed was to be completely dead to the world, which I would have been.
In the end, I got a 50-mg injection of Benadryl in the tush. It helped immensely. Within an hour, the tics and everything were all but gone, and of course, I was sleepy and able to rest. I saw Dr. P. the next day, and he took me off the Abilify after confirming my self-diagnosis of TD, putting me on yet another new drug. I'm going through withdrawal and more migraines now, in addition to having some flu-like symptoms.
Looks like we'll be hanging around the house today, maybe, instead of visiting the annual Strawberry Festival in the Pungo area of town. All this to say, I know I'm way behind on the blahg, but I plan to catch up over this holiday weekend, as long as I'm cognitively aware enough to do so!
So. That is all I shall say about that. More later, I hope!